MAUDE Adverse Event Report: BIOMÉRIEUX SA ID 32 C 25STRIPS+25MEDIA

BIOMÉRIEUX SA ID 32 C 25STRIPS+25MEDIA
Model Number 32200
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Intended use: id 32 c is a qualitative standardized system for the identification of yeasts.It uses miniaturized tests as well as a specially adapted database.After manual inoculation of the strip, reading can be performed either automatically or manually and the identification is obtained using an identification software.Issue description: biomérieux initiated an internal complaint for strips thermoforming defect identified by an industrialization technician in (b)(4) manufacturing site ((b)(4)): thermoforming of non-compliant cups in association with the product id 32 c 25strips+25media (ref.32200, lot 1008781060, expiration date 11-jun-2022).During an industrialization check on additional strains, a reference gallery (batch already released) is used in parallel with the test.When preparing for an industrialization test, technicians alert for the defect observed.According to the internal investigation, this defect could lead to the following situations: no result or delayed result.Incorrect id result (false result) ¿ worst case identified.There is no indication or report that this event has led to any adverse event related to any patient's state of health.
 
Additional Manufacturer Narrative
Biomérieux initiated an internal complaint for strips thermoforming defect identified by an industrialization technician in la balme manufacturing site (france): thermoforming of non-compliant cups in association with the product api® id 32 c 25strips+25media (ref.32200, lot 1008781060, exp.Date 11-jun-2022).The technician observed two (2) strips with ¿microcupules¿ thermoforming wells, in a kit of the lot number 1008781060, instead of ¿cylindrical¿ wells.The 23 other strips in the box showed compliant thermoforming wells (cylindrical).Investigation review of the manufacturing process: this analysis showed that a human error occurred during the manufacturing process of the printed plates used for the manufacturing of the lot number 1008781060 (reference 32200).The error could lead to misidentification or delayed results (no identification).Complaint database review: the investigator searched the complaint database for similar reports on product reference 32200 (id 32 c) and on b37 error code (visual defect) for the product references including printed plates thermoforming during the manufacturing.No other complaint reports for a similar type of issue were identified.Conclusion the manufacturing process analysis showed that a human error occurred during the manufacturing of the printed plates used for the manufacturing of the lot number 1008781060 (reference 32200) is the root cause of the defect observed.A field safety corrective action (fsca 5488) was implemented for lot number 1008781060 due to the risk of potential misidentification.A corrective and preventive action (capa pr 1765727) file was opened to further investigate the root cause and define the necessary actions to avoid similar issues.

Brand Name
ID 32 C 25STRIPS+25MEDIA
Common Device Name
ID 32 C 25STRIPS+25MEDIA
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key13069113
Report Number9615754-2021-00299
Device Sequence Number4048278
Product Code JXB
UDI-Device Identifier03573026066383
UDI-Public03573026066383
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number32200
Device Catalogue Number32200
Device Lot Number1008781060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown